Tennessee, 2021Flash Flood in Tennessee, September 21, 2021
September 21, 2021 · NWS OHX · 1 event in 1 county or zone
Scattered showers and thunderstorms developed in the afternoon to evening hours on September 21st. There was one isolated flooding report in Davidson County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered showers and thunderstorms developed in the afternoon to evening hours on September 21st. There was one isolated flooding report in Davidson County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Sep 21, 7:41 PM CST, 1 hour 4 minutes earlier.
Area forecast discussion, Sep 21, 7:41 PM CST, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
841 PM CDT Tue Sep 21 2021
.UPDATE...
FOR EVENING DISCUSSION.
&&
.DISCUSSION...
Showers and thunderstorms continue this evening ahead of the cold
front that is just starting to move through the region. Still
plenty of moisture out there per the 00Z sounding showing 1.8
inches of PWAT. OHX radar estimating a few spots seeing 1-2 inches
of rainfall in an hour, so these showers are still packing a
punch. With widespread saturated grounds, it will not take much to
start seeing some flooding concerns. CAMs bring additional showers
and thunderstorms overnight after slowly dissipating/weakening
this current line of showers over the I-65/I-40 corridors as it
moves east. However, the latest HRRR shows this line maintaining
strength as it heads towards the Plateau, then weakens a bit.
Either way, any rainfall this evening will just add more saturated
ground for the next round of rain overnight into Wednesday
morning and keep the flooding threat going.
&&
.AVIATION...
00Z TAF DISCUSSION.
Showers and a few thunderstorms will move through the area this
evening and again overnight into the morning Wednesday. Cigs will
drop to MVFR and IFR at all terminals overnight, with some periods
of LIFR cigs possible. MVFR/IFR vis possible with showers/storms
as well as some patchy fog overnight. After a cold front moves
through this evening into the overnight hours, northwest winds
will pick up to be around 10 to 15 knots gusting up to 25 knots at
times especially after midnight through the end of the TAF
period.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
DISCUSSION......Barnwell
AVIATION........Barnwell
Hazardous weather outlook, Sep 21, 2:34 AM CST, 18 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
334 AM CDT Tue Sep 21 2021
TNZ005>011-023>034-056>066-075-077>080-093>095-221000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
334 AM CDT Tue Sep 21 2021
This Hazardous Weather Outlook is for Middle Tennessee.
.DAY ONE...Today and tonight.
A strong cold front will move across the area from late this
afternoon through Wednesday morning, bringing another round of
showers and thunderstorms. Additional rainfall of 1/2 to 2 inches
with locally higher amounts are possible, which may lead to
localized flooding of roads and low lying areas. In addition, a few
strong storms with gusty winds over 40 mph are possible late this
afternoon and evening, mainly along and west of I-65.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed later today due to the threat for
flooding and strong storms. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.
Shamburger
In the hours before
Special weather statement, Sep 21, 3:40 PM CST, 5 hours 5 minutes before
Special Weather Statement
National Weather Service Nashville TN
440 PM CDT Tue Sep 21 2021
TNZ005-212230-
Stewart TN-
440 PM CDT Tue Sep 21 2021
...A strong thunderstorm will impact portions of Stewart County
through 530 PM CDT...
At 439 PM CDT, Doppler radar was tracking a strong thunderstorm near
Paris Landing State Park, moving east at 20 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Dover, Big Rock, Cumberland City, Land Between The Lakes and Indian
Mound.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3647 8805 3649 8806 3651 8804 3653 8803
3662 8805 3667 8793 3666 8785 3663 8785
3664 8770 3637 8765 3637 8772 3635 8774
3635 8793 3636 8799 3645 8806
TIME...MOT...LOC 2139Z 255DEG 15KT 3646 8816
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
WhiteheadSpecial weather statement, Sep 21, 4:26 PM CST, 4 hours 19 minutes before
Special Weather Statement
National Weather Service Nashville TN
526 PM CDT Tue Sep 21 2021
TNZ005-006-023-212315-
Stewart TN-Montgomery TN-Houston TN-
526 PM CDT Tue Sep 21 2021
...Strong thunderstorms will impact portions of western Montgomery,
Stewart and northern Houston Counties through 615 PM CDT...
At 525 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Big Rock to 9 miles west of Tennessee
Ridge. Movement was east at 25 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Dover, Erin, Clarksville, Tennessee Ridge, Big Rock, Cumberland City,
Houston County Airport, Indian Mound, Palmyra and Woodlawn.
This includes Interstate 24 between mile markers 1 and 3.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3664 8780 3664 8726 3628 8762 3627 8795
3634 8797 3640 8803
TIME...MOT...LOC 2225Z 257DEG 21KT 3660 8767 3632 8793
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
WhiteheadFlash Flood, Davidson
- When
- September 21, 8:45 PM CST
- Where
- Davidson County, 1.69 mi SSW of Nashville to 1.7 mi E of Richland
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 36.149, -86.796
Several roads were flooded in West Nashville including Charlotte Pike, 21st Avenue, and the I-440 exit ramp at West End Avenue.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Debris Flow in Virginia, September 21 to 22, 2021$58,000 · 21 events
- Hail and Damaging Winds in Arkansas, September 21, 2021$110,000 · 1.75 in hail · 4 events
- Flash Flooding and Flood in North Carolina, September 21 to 22, 2021$16,000 · 8 events
- Flash Flooding and Debris Flows in Puerto Rico, September 21 to 22, 2021$12,000 · 12 events
- Excessive Heat and Wildfire in California, September 21 to 23, 20216 events
- Flash Flooding and Flooding in North Carolina, September 21 to 22, 20216 events
- Damaging Winds in Arkansas, September 21, 202165 kt wind · 2 events
- Marine Thunderstorm Winds in Lake Michigan, September 21, 20212 events
- Drought in Texas, September 21 to 30, 20212 events
- Drought in Oklahoma, September 21 to 30, 20212 events
- Flash Flooding in Florida, September 21, 20212 events
- Marine Thunderstorm Wind in Lake Michigan, September 21, 20211 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 985943.